Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Covers in finitely accessible categories


Authors: Septimiu Crivei, Mike Prest and Blas Torrecillas
Journal: Proc. Amer. Math. Soc. 138 (2010), 1213-1221
MSC (2010): Primary 18E05, 18C35; Secondary 16D90
Published electronically: December 1, 2009
MathSciNet review: 2578515
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that in a finitely accessible additive category every class of objects closed under direct limits and pure epimorphic images is covering. In particular, the classes of flat objects in a locally finitely presented additive category and of absolutely pure objects in a locally coherent category are covering.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 18E05, 18C35, 16D90

Retrieve articles in all journals with MSC (2010): 18E05, 18C35, 16D90


Additional Information

Septimiu Crivei
Affiliation: Faculty of Mathematics and Computer Science, “Babeş-Bolyai” University, Str. Mihail Kogălniceanu 1, 400084 Cluj-Napoca, Romania
Email: crivei@math.ubbcluj.ro

Mike Prest
Affiliation: School of Mathematics, Jan Turing Building, University of Manchester, Oxford Road, Manchester M13 9PL, United Kingdom
Email: mprest@manchester.ac.uk

Blas Torrecillas
Affiliation: Departamento de Álgebra y Análisis, Universidad de Almería, 04071 Almería, Spain
Email: btorreci@ual.es

DOI: http://dx.doi.org/10.1090/S0002-9939-09-10178-8
PII: S 0002-9939(09)10178-8
Keywords: Finitely accessible additive category, locally finitely presented additive category, (pre)cover, (pre)envelope, flat object, absolutely pure object
Received by editor(s): April 17, 2009
Received by editor(s) in revised form: August 1, 2009
Published electronically: December 1, 2009
Additional Notes: This work was partially supported by MEC Romania (grant PN-II-ID-PCE-2008-2 project ID_2271), MEC Spain and DGI Spain (project MTM2008-03339), and Junta de Andalucía (Proyecto de Excelencia FQM 3128). The first author would like to thank the Department of Algebra and Analysis for their kind hospitality during his stays at the University of Almería.
Communicated by: Birge Huisgen-Zimmermann
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.